MAUDE Adverse Event Report: MICROVENTION, INC. FLOW RE-DIRECTION ENDOLUMINAL DEVICE (FRED)

MICROVENTION, INC. FLOW RE-DIRECTION ENDOLUMINAL DEVICE (FRED)
Model Number FRED3516-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Speech Disorder (4415); Thrombosis/Thrombus (4440)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and not available for return to the manufacturer for analysis.The investigation is ongoing.
 
Event or Problem Description
It was reported that the procedure was a flow diversion of the right ica.The procedure was on label and proctored by the physician.The patient was on dapt therapy with a pru in optimal range measured just prior to procedure.The procedure was unremarkable with no peri-procedural complications.Several hours after procedure, the physician noticed patient abnormalities (mild expressive aphasia) during exam in post-operative icu.The patient was taken back to ir for intervention to perform angiography.Clot formation was noticed near the fred device during angiography, thrombectomy was attempted.In addition, the physician noticed the implanted fred device had experienced proximal foreshortening and/or slight distal migration.The physician attempted clot aspiration with no success.An attempt to cross the fred flow diverter with multiple devices with no success.The patient was treated with integrilin with a plan to switch patient from plavix / aspirin to brillinta / aspirin.Patient experienced mild expressive aphasia.
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, the product analysis could not be performed.The instructions for use (ifu) identifies device migration, vessel occlusion, vessel stenosis or thrombosis, and neurologicaldeficits including stroke and/or death as potential complications associated with use of the device.

Brand Name
FLOW RE-DIRECTION ENDOLUMINAL DEVICE (FRED)
Common Device Name
FRED
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11828705
Report Number2032493-2021-00211
Device Sequence Number4444095
Product Code OUT
UDI-Device Identifier00842429106679
UDI-Public(01)00842429106679(11)200617(17)230531(10)20061755J
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberFRED3516-PMA
Device Lot Number20061755J
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR